MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-010
Medical Device Problem Codes Mechanical Problem (1384); Retraction Problem (1536)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer reference number 2135147-2020-00087.On (b)(6) 2020, an 8mm amplatzer muscular vsd was attempted to be implanted.It was mis-sized too small and exchanged for a 10mm amplatzer muscular vsd occluder (lot # 6925807) with a 6f amplatzer torqvue delivery system.When positioning the device, it was determined to be mi-sized too small.When attempting to retract the device, the device would not re-sheath nor retract into the 6f delivery sheath and a vascular issue occurred with hematoma at the groin.The device and the delivery system was removed and the delivery system was exchanged for an 8f torqvue 45/80 delivery system (lot # unknown) and a new 10mm muscular vsp (lot # 6942246).The physician noted that the patient had a torturous anatomy and there was no kinks noted on the first delivery system (lot # 6271477).There was a clinically significant delay in the procedure.The patient is stable during and post procedure.
 
Additional Manufacturer Narrative
Additional information: d10, g4, g7, h2, h3, h6, and h10.An event of inability to retract the occluder into the sheath could not be confirmed.The investigation confirmed the occluder met dimensional and functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9772695
Report Number2135147-2020-00086
Device Sequence Number16338071
Product Code MLV
UDI-Device Identifier00811806011813
UDI-Public00811806011813
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number9-VSD-MUSC-010
Device Catalogue Number9-VSD-MUSC-010
Device Lot Number6925807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date03/01/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE DELIVERY SYSTEM
Outcome Attributed to Adverse Event Other; Required Intervention;